Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got hepatitis B vaccine recently. From when it will start to work?

Answered by
Dr.
Dr. Rhea Chanda

OBGYN

Practicing since :2005

Answered : 3163 Questions

default
Posted on Mon, 11 Feb 2013 in General Health
Question: Hi, 11 weeks ago I had the Hepatitis B vaccine, just the 1 shot, I haven't completed the 2nd or 3rd shot yet but I'm going too very soon. I was tested 11 weeks later after the shot as I was concerned as I felt something sticky on my hand on a door handle in a public bathroom and feared I may have touched my urethra in the bathroom (I have OCD by the way) My questions is would the hepatitis b vaccine delay my results e.g. if a person never got the vaccine would they show results quicker then a person who had the vaccine.

doctor
Answered by Dr. Rhea Chanda 1 hour later
Hello XXXXXXX
Since you have taken incomplete dose of the vaccine, and then tested your blood for Hep B you get a false positive result. Ideally you should have completed the entire dosage ie, 3 doses first.
Now that you have tested already,the result you get may turn out false positive. The dose is 0,1,6 months. If you still havent taken the 2nd dose after 11 weeks of the first dose,you are not protected.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Procedures

Recent questions on  Vaccination

doctor1 MD

My son had a flu vaccination on Jan. 20th and has had multiple symptoms since then. He has had eye twitching, shortness of breath, tightness in the chest, headaches, dizziness (disoriented feeling), ringing in the ears (only once), blurry vision, and muscle soreness. This is just over 4 weeks from the time of the vaccination and after a round of z-Pack, and zyrtec, and aleave, or Tylenol for the muscle soreness and headaches, he is improving, however, he still begins feeling sort of bad around 9:30pm and the disorientation comes back. Also, the eye twitching still comes and goes. We feel he is having side effects from the flu vaccination and were also wondering if Guillain Barre Syndrome might be a factor here. If so, we don t think it is a severe case. Wondering how long his symptoms might continue and is there anything we should be doing that might help other than the ibuprofen or aleave for muscle soreness?

doctor1 MD

my 13 year old daughter has violent pains in her pelvic area she was rushed to hospital and had her appendix removed but the pain is still there ,they are like cramps that come and go, sometimes so bad she cannot stand,two searches with a camera and two ultra sound later nothing has been found , the pain is mostly on the lower right side ,any thoughts the hospital seems to have no ideas, i am so worried it is to do with the cervical cancer vaccine she had last year?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

Hello, My 2 year old had Hepatitus A & B jab last Thursday and became ill with a chesty cough and flu symptoms in the last 48 hours. She is now showing a temperature of 39.2 and has very watery eyes and is pretty upset / whinging, are these symptoms of the vaccine?

doctor1 MD

Dear Doctor: My husband pass away last month due to liver cancer with 7 weeks. Its was a horrible nightmare. Please let our family know the best way to detect Hepatisis A, B, and C. so each of us can be safe and sound? Is it advisable to do blood...

doctor1 MD

my son 2yrs,10months old suffering fever .Dr gave him fever treatment on 24 Dec but after blood test on 27 Dec Dr say that my son suffering typhoid then the Dr gave typhoid course.Injection of formic 750mg & rantac 2ml morning & evening, start...

doctor1 MD

Good day doctor, I was gently nibbled and scratched by a stray kitten I decided to adopt in Qatar. I went to the CDC and immediately started my Verorab course and received a tetanus shot. The kitten was taken to a reputable local vet and booked in...